Alert archive / Utah / Red Flag Warnings in 2021

Red Flag Warning 38, NWS Grand Junction, CO

July 8, 2021Moffat County, Rio Blanco County, Colorado; Daggett County, Grand County, Uintah County, Utah

NWS Grand Junction, CO issued this red flag warning at Jul 8, 2021, 3:06 AM MDT for Moffat County, Rio Blanco County, Colorado; Daggett County, Grand County, Uintah County, Utah. It took effect at Jul 9, 2021, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 3:06 AM MDT (09:06 UTC)
In effect from
Jul 9, 2021, 12:00 PM MDT
Expired
Jul 9, 2021, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Grand County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 136 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4590 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS85 KGJT 080906
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
306 AM MDT Thu Jul 8 2021

COZ200-202-UTZ486-082200-
/O.UPG.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/
/O.NEW.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
/O.CON.KGJT.FW.W.0037.210708T1800Z-210709T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-
306 AM MDT Thu Jul 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS
FOR FIRE WEATHER ZONES 200, 202, AND 486...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, AND 486...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Friday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ487-082200-
/O.UPG.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/
/O.NEW.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Book Cliffs-
306 AM MDT Thu Jul 8 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 487...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Friday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
028 
WWUS85 KGJT 081932
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
132 PM MDT Thu Jul 8 2021

COZ200-202-UTZ486-090345-
/O.CON.KGJT.FW.W.0037.000000T0000Z-210709T0200Z/
/O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-
132 PM MDT Thu Jul 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 202, AND 486...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 200, 202, AND 486...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ487-090345-
/O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Book Cliffs-
132 PM MDT Thu Jul 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 487...

* AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...Conditions will become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ207-UTZ491-090345-
/O.NEW.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
132 PM MDT Thu Jul 8 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 207 AND 491...

The National Weather Service in Grand Junction has issued a Fire
Weather Watch for gusty winds, low relative humidity and dry
fuels, which is in effect from Saturday afternoon through
Saturday evening.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS....Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
032 
WWUS85 KGJT 090151
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
751 PM MDT Thu Jul 8 2021

COZ200-202-UTZ486-091300-
/O.EXP.KGJT.FW.W.0037.000000T0000Z-210709T0200Z/
/O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-
751 PM MDT Thu Jul 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 200, 202, AND 486...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, AND 486...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ487-091300-
/O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Book Cliffs-
751 PM MDT Thu Jul 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 487...

* AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...Conditions will become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ207-UTZ491-091300-
/O.CON.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
751 PM MDT Thu Jul 8 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS....Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
568 
WWUS85 KGJT 090842
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
242 AM MDT Fri Jul 9 2021

COZ200-202-UTZ486-487-092200-
/O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
242 AM MDT Fri Jul 9 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR 
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER 
ZONES 200, 202, AND 486 AND 487...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin and Fire Weather Zone 487 Book Cliffs.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ207-UTZ491-092200-
/O.CON.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
242 AM MDT Fri Jul 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...North 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...4 to 9 percent.

* IMPACTS....Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
781 
WWUS85 KGJT 091944
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
144 PM MDT Fri Jul 9 2021

COZ207-UTZ491-101200-
/O.UPG.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/
/O.NEW.KGJT.FW.W.0039.210710T1800Z-210711T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
144 PM MDT Fri Jul 9 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 207 AND 491...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS....Conditions may become favorable for easy ignition 
  and rapid spread of fires due to low relative humidity and 
  strong gusty winds in the afternoon through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200-202-UTZ486-487-100200-
/O.CON.KGJT.FW.W.0038.000000T0000Z-210710T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
144 PM MDT Fri Jul 9 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 202, 486, AND 487...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin and Fire Weather Zone 487 Book Cliffs.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will be favorable for easy ignition and
  rapid spread of fires due to low relative humidity and strong
  gusty winds through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
969 
WWUS85 KGJT 100154
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
754 PM MDT Fri Jul 9 2021

COZ200-202-UTZ486-487-100300-
/O.EXP.KGJT.FW.W.0038.000000T0000Z-210710T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
754 PM MDT Fri Jul 9 2021

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, 486, AND 487...

Winds have generally decreased over the last hour across the area.
Therefore, the Red Flag Warnings will be allowed to expire at 8 PM
MDT. However, localized gusty winds will be possible through the
evening so please continue to use caution.

$$

COZ207-UTZ491-101300-
/O.CON.KGJT.FW.W.0039.210710T1800Z-210711T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
754 PM MDT Fri Jul 9 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 207 AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS....Conditions will be favorable for easy ignition and
  rapid spread of fires due to low relative humidity and strong
  gusty winds through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jul 7, 11:10 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 11:10 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1110 PM MDT Wed Jul 7 2021

.SHORT TERM...(Tonight through Thursday night)
Issued at 344 PM MDT Wed Jul 7 2021

Drying combined with a mid-level cap delayed the onset of moist
convection early in the afternoon, however storms began to fire
over the southern mountains in the last hour or so. High pressure
remained centered over the southwest UT/NV border placing the
forecast area under a dry northwest/north flow. Consequently,
expect rapid diurnal downturn in shower/thunderstorm activity
early in the evening.

Temperatures get hotter on Thursday as the high pressure ridge
shifts slightly eastward with the lower valleys climbing into the
100's during the afternoon. Heat advisories remain in effect for
the valleys of eastern Utah and the west-central valleys of
Colorado. This strong diurnal heating will bring isolated to
scattered showers and thunderstorms during the afternoon with the
San Juan Mountains favored. Storms should die down early in the
evening with clearing during the remainder of the night. Lows will
be warmer than normal.

.LONG TERM...(Friday through Wednesday)
Issued at 344 PM MDT Wed Jul 7 2021

The strong mid-level ridge centered over the southwest CONUS will
expand on Friday with geopotential heights rising to ~597dm across
the Four Corners and Great Basin. While some non-trivial moisture
will still be in place underneath the ridge (leading to a risk of
showers and storms in the San Juans and along the Continental
Divide), the main story will be the scorching heat. Temperatures in
the lower and desert valleys of eastern Utah and western Colorado
stand to once again soar well into the triple digits with highs in
and around Grand Junction nearing 105 degrees. Safe to say, the
daily record of 103 from 2002 at KGJT will be in jeopardy. Given the
heightened potential for heat related illnesses, particularly for
our most vulnerable communities, heat advisories remain in effect
through the evening before expiring at 8 PM MDT. If working or
recreating outside during the day, be sure to stay hydrated and, if
possible, have close access to shade or air conditioning.

Another concern on Friday will be for potentially critical fire
weather conditions across northeast Utah and northwest Colorado. A
shortwave trough in the northwest CONUS will round the northern
periphery of the ridge and then dive southeastward through Wyoming
and eastern Colorado Friday afternoon into Saturday morning. This
will tighten the pressure gradient over the northern CWA and
increase winds in response. Combined with low relative humidity and
critical fuels, the fire weather risk will certainly need to be
monitored. That being said, the latest data has backed off somewhat
and winds look much more marginal compared to previous model cycles.
This is likely due to models now depicting the shortwave passing by
largely outside of peak heating (mainly Friday night into Saturday
morning). Given the significant change in guidance, have opted to
not upgrade to a Red Flag Warning with this package.

In the wake of the passing shortwave, mid-level heights will fall
and the core of the ridge will retrograde west into the western
Great Basin. Mid-upper flow will then become northerly and advect
much drier and slightly "cooler" air into the region for the
weekend. What do we mean by "cooler"? Think highs of 95-105 instead
of 100-110. Still quite hot, but not as intense. The dry air will
also put a lid on most shower and storm development outside of the
far eastern fringes of the Continental Divide. That will begin to
change as we head into early next week as moisture slowly works its
way back into the picture. As this occurs, an uptick in shower and
storm activity will follow each day through mid-week. Unfortunately,
any showers and storms will primarily be limited to the higher
elevations along the Divide and into the San Juans. Everywhere else,
hot and dry weather will likely remain the rule.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1109 PM MDT Wed Jul 7 2021

Quiet weather is expected overnight as typical drainage flows
take control. Similar conditions to yesterday are expected for
today with afternoon showers and storms developing over the
higher terrain after 18Z.

&&

.FIRE WEATHER...
Issued at 344 PM MDT Wed Jul 7 2021

High pressure has taken position to the southwest which will lead
to a decrease in moisture across the region through this weekend.
In response, thunderstorm activity will be reduced through the end
of the week and through the weekend. Winds increase during the
latter part of the week with the passage of a disturbance leading
to critical fire weather conditions across the north Thursday, and
possibly again Friday. Low RH and gusty winds may impact southwest
Colorado Saturday. Models signal an increase in thunderstorms early
next week as moisture begins to spread over the region beneath
the ridge.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Friday afternoon through Friday evening
     for COZ200-202.

     Red Flag Warning from noon to 8 PM MDT Thursday for COZ200-202.

     Heat Advisory from noon Thursday to 8 PM MDT Friday for COZ006-
     020.

UT...Fire Weather Watch from Friday afternoon through Friday evening
     for UTZ486-487.

     Red Flag Warning from noon to 8 PM MDT Thursday for UTZ486.

     Heat Advisory from noon Thursday to 8 PM MDT Friday for UTZ024.

     Heat Advisory until 8 PM MDT Friday for UTZ022-027-029.

&&

SHORT TERM...NL
LONG TERM...MDM
AVIATION...TGJT
FIRE WEATHER...NL
Hazardous weather outlook, Jul 7, 5:24 AM MDT, 21 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
524 AM MDT Wed Jul 7 2021

COZ001>014-017>023-UTZ022>025-027>029-081130-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
524 AM MDT Wed Jul 7 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Hot weather moves in today, with triple digit heat expected for
the lower desert valleys.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot temperatures continue through Friday reaching triple digits
for the lower valleys. Fire weather concerns also increase
Thursday and again Friday as gusty winds and low humidities occur
each afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:32 PM MDTFire Weather WatchGJTDolores, La Plata, Montezuma, San Miguel24 hr
Jul 8, 3:41 PM MDTSpecial Weather StatementGJTLa Plata34 min
Jul 8, 4:04 PM MDTFlash Flood WatchGJTEagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt111 min
Jul 8, 5:36 PM MDTSpecial Weather StatementGJTPitkin39 min

Nearby

Red Flag Warnings in Utah, 2021Red Flag Warnings in Colorado, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.